MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO LARGE APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number EL414
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the clip applier did not tighten the clips.The physician used another clip applier to complete the procedure.There were no patient consequences.No additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/25/2020.Investigation summary: the analysis results found that the el414 device was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained, and deployed 6 clips as intended.The instrument was fully functional and conforming to our manufacturing requirements.The event described could not be confirmed as the device performed without any difficulties noted.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.Although there is no direct evidence of use error, the instructions for use do contain the following: caution: select the appropriate size ligaclip extra ligating clip cartridge and corresponding clip applier.With the cartridge slots facing away from the base, insert the cartridge into one of the channel openings of the lc800 stainless steel cartridge base.Ensure that the cartridge is past the channel opening and securely held in place.Grasp the applier by the handle and trigger and insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain trigger tension to hold the clip in the applier jaws.The sequence for rotation of the applier shaft is as follows: loosen the rotation knob by turning it clockwise until a click is heard.Rotate the shaft to the desired position.Tighten the rotation knob completely by turning it counterclockwise.Position the clip around the tubular structure to be ligated.Apply enough force to fully close the applier to assure that the clip is satisfactorily placed and secured.

Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10348365
Report Number3005075853-2020-03918
Device Sequence Number2485638
Product Code HBT
UDI-Device Identifier10705036003861
UDI-Public10705036003861
Combination Product (Y/N)N
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/25/2020
Patient Sequence Number1